Alert archive / New York / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Albany, NY

July 9, 20154 counties in New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood watch at Jul 9, 2015, 3:28 AM EDT for 4 counties in New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It took effect at Jul 9, 2015, 5:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2015, 3:28 AM EDT (07:28 UTC)
In effect from
Jul 9, 2015, 5:00 PM EDT
Expired
Jul 9, 2015, 8:37 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 65 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WGUS61 KALY 090728
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
328 AM EDT THU JUL 9 2015

CTZ001-013-MAZ001-025-NYZ058>061-063>066-092100-
/O.NEW.KALY.FF.A.0002.150709T2100Z-150710T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
328 AM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT...
  WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK...INCLUDING THE
  FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN
  LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS...NORTHERN
  BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW
  YORK...EASTERN COLUMBIA...EASTERN DUTCHESS...EASTERN GREENE...
  EASTERN ULSTER...WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN
  GREENE AND WESTERN ULSTER.

* FROM THIS AFTERNOON THROUGH LATE TONIGHT

* AN AREA OF ORGANIZED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
  THE WATCH AREA LATE THIS AFTERNOON THROUGH LATE TONIGHT
  PRODUCING VERY HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF
  TIME. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED
  WITH ISOLATED AMOUNTS OVER 4 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY.  MOVE TO HIGHER GROUND AT ONCE. GET AWAY FROM PLACES
SUBJECT TO RAPID FLOODING...SUCH AS DRY CREEKBEDS OR PLACES ALONG
STREAMS.  AVOID ALREADY FLOODED AREAS.

&&

$$
2 follow-up statements
815 
WGUS61 KALY 091854
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT THU JUL 9 2015


CTZ001-013-MAZ001-025-NYZ058>061-063>066-100300-
/O.CON.KALY.FF.A.0002.150709T2100Z-150710T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
254 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* LITCHFIELD...BERKSHIRE...COLUMBIA...DUTCHESS...GREENE... 
  AND ULSTER COUNTIES.   

* THROUGH LATE TONIGHT

* AN AREA OF RAIN AND POSSIBLE EMBEDDED THUNDERSTORMS WILL MOVE 
  ACROSS THE WATCH AREA LATE THIS AFTERNOON THROUGH LATE TONIGHT 
  PRODUCING MODERATE RAINFALL AND POCKETS OF POTENTIALLY VERY HEAVY
  RAINFALL. MOST AREAS IN THE WATCH AREA WILL RECEIVE AROUND AN INCH
  OF RAINFALL...BUT LOCALIZED RAINFALL ANYWHERE FROM 2 TO 4 INCHES 
  IS POSSIBLE...PERHAPS FALLING AT RATES NEAR AN INCH PER HOUR AT TIMES.    


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY.  IF FLOODING TAKES PLACE OR FLASH FLOOD WARNING 
IS ISSUED FOR YOUR AREA...MOVE TO HIGHER GROUND AT ONCE. 
GET AWAY FROM PLACES SUBJECT TO RAPID FLOODING...
SUCH AS DRY CREEKBEDS OR PLACES ALONG STREAMS.  
AVOID ALREADY FLOODED AREAS. 

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR FURTHER UPDATES 
ON THIS FLASH FLOOD WATCH. 

&&

$$

HWJIV
708 
WGUS61 KALY 100037
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
837 PM EDT THU JUL 9 2015


CTZ001-013-MAZ001-025-NYZ058>061-063>066-100145-
/O.CAN.KALY.FF.A.0002.000000T0000Z-150710T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
837 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK HAS BEEN
CANCELLED. 

THUNDERSTORMS UPSTREAM HAVE WEAKENED OVER NORTHERN NEW JERSEY AS
THEY MOVE INTO MORE STABLE AIR AND INTO THE AREA. THE HEAVIEST
RAIN WILL FALL SOUTH OF OUR REGION. THERE STILL WILL BE SOME
ELEMENTS OF MODERATE TO BRIEF HEAVY RAINFALL BUT IT WILL NOT BE
ENOUGH TO PRODUCE FLASH FLOODING. THERE COULD BE SOME PONDING
OF WATER IN AREAS OF POOR DRAINAGE. 

$$

HWJIV

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 1:27 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 9, 1:27 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
127 AM EDT THU JUL 9 2015

.SYNOPSIS...
THE COLD FRONT THAT MOVED THROUGH THE AREA WEDNESDAY WILL STALL
TO OUR SOUTH OVERNIGHT. A WAVE OF LOW PRESSURE WILL MOVE ALONG THE
FRONT AND PASS TO OUR SOUTH THURSDAY EVENING...BRINGING A PERIOD
OF SHOWERS TO AREAS MAINLY SOUTH OF INTERSTATE 90 THURSDAY AFTERNOON
AND EVENING. HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND SATURDAY
WITH FAIR AND SEASONABLY WARM CONDITIONS EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE COLD FRONT THAT MOVE ACROSS THE REGION WILL STALL TO OUR
SOUTH OVERNIGHT. CLOUDS WILL BE ON THE INCREASE AS A WAVE OF LOW
PRESSURE OVER MISSOURI/ILLINOIS MOVES EASTWARD ALONG THE BOUNDARY
OVERNIGHT.

TEMPERATURES WILL BE COOLER TONIGHT THAN LAST NIGHT ESPECIALLY
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA FURTHER FROM THE
BOUNDARY. EXPECTING LOWS MAINLY IN THE 50S...WITH UPPER 40S ACROSS
MUCH OF THE SOUTHERN ADIRONDACKS AND LOWER 60S IN THE MID HUDSON
VALLEY INTO NORTHWESTERN CONNECTICUT.

LIGHT NORTH TO NORTHEAST WINDS WILL BECOME LIGHT AND VARIABLE TO
CALM OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
AFTER A MAINLY DRY START TO THE DAY ON THURSDAY...THE
AFOREMENTIONED WAVE OF LOW PRESSURE WILL LIKELY BRING SHOWERS OR A
PERIOD OF RAIN TO THE SOUTH OF THE CAPITAL REGION BY MIDDAY
THURSDAY INTO THURSDAY EVENING...AND THE CHANCE OF SHOWERS
NORTHWARD TO THE CAPITAL REGION.

THE 18Z NAM WAS SLOWER WITH THE ARRIVAL OF RAIN...AND CONTINUED
TO INDICATE SUSPECT HIGH RAINFALL AMOUNTS COMPARED TO THE OTHER
MODELS. FOR NOW... WE MOSTLY DISMISSED THE HEAVIER NAM RAINFALL
FOR NOW...SINCE THIS LOOKS TO BE AN OVERRUNNING SITUATION WITH
MINIMAL CONVECTION. WE SUSPECT THERE ARE "CONVECTIVE" FEEDBACK
ISSUES WITH BOTH THE 12Z AND 18Z NAM RUNS.

NEVERTHELESS...UP TO HALF AN INCH OF RAIN COULD FALL IN OUR SOUTHERN
ZONES.

WITH PLENTY OF CLOUDS AND THE THREAT OF RAIN (ESPECIALLY SOUTH)
SIDED ON THE LOW SIDE OF GUIDANCE (ESPECIALLY SOUTH). LOOK FOR
HIGHS GENERALLY IN THE 70S...LOWER TO MID 70S IN THE SOUTHERN
AREAS.

THERE COULD BE A FEW EMBEDDED THUNDERSTORMS WELL TO SOUTH OF
INTERSTATE 90 BUT SURFACE AND EVEN ELEVATED CONVECTION LOOKS
LIMITED.

THIS WAVE WILL MOVE OFF THE EAST THURSDAY NIGHT AFTER SOME
LINGERING RAIN EARLY ON. AGAIN IT SHOULD BE NOTED THAT THE 18Z NAM
BRINGS THE LION SHARE OF THE RAIN IN AFTER SUNDOWN THURSDAY.
UNLESS OTHER UPDATED MODELS TREND IN THIS DIRECTION WE WILL GO
WITH THE SLIGHTLY FASTER SOLUTION.

ASSUMING THIS IS THE CASE...THE SKY WILL PARTIALLY CLEAR
OVERNIGHT THURSDAY. THERE COULD BE SOME PATCHY FOG FORMING...BUT
THERE MIGHT BE JUST ENOUGH OF BREEZE AND OR CLOUDS IN SOME
SECTIONS TO MITIGATE ITS FORMATION. FOR NOW...NOT QUITE ENOUGH
CONFIDENCE TO PLACE IT IN THE GRIDS JUST YET.

LOWS THURSDAY WILL RANGE FROM THE MID 60S IN THE SOUTHERN ZONES...
AROUND 60 CAPITAL REGION AND MID 50S FAR NORTHERN AREAS.

FINE WEATHER SHOULD BE THEME FRIDAY AS HIGH PRESSURE BUILDS IN.
THIS ASSUMES THAT THE NEXT WAVE OF LOW PRESSURE STAYS COMPLETELY
SOUTH OF OUR REGION... WHICH ALMOST ALL GUIDANCE INDICATED.

(THIS WAS ALSO THE THEME FOR THE FOURTH OF JULY RAIN RAIN
EVENT...BUT THEN IT TRENDED FURTHER NORTH). CONFIDENCE ON THIS
SCENARIO IS ONLY MODERATE.

ASSUMING THE DRY HIGH PRESSURE SCENARIO...HUMIDITY LEVELS WILL
BE MODERATE WITH DEWPOINTS RANGING FROM THE MID 50S TO LOWER
60S FRIDAY AND SATURDAY.

HIGH TEMPERATURES WILL SEASONABLE ON FRIDAY RANGING FROM THE
MID 70S ACROSS THE ADIRONDACKS...TO MID 80S ALBANY SOUTHWARD.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HEIGHTS WILL BE ON THE RISE SATURDAY AS THE UPPER TROUGH MOVES
EASTWARD AWAY FROM THE AREA AS RIDGING BUILDS IN WITH NORTHWEST
FLOW OVER REGION. EXPECTING A DRY AND WARM DAY.

THE RIDGE AXIS STAYS TO OUR WEST HOWEVER IT BREAKS DOWN ON SUNDAY AS
SHORT WAVE ENERGY RIDES OVER THE TOP OF THE RIDGE. EXPECTING HIGHS
TO BE A COUPLE DEGREES WARMER THAN SATURDAY. WITH SOME WEAK HEIGHT
FALLS ACROSS THE REGION SUNDAY AND SUNDAY NIGHT HAVE SLIGHT POPS IN
THE FORECAST.

AS WE HEAD INTO NEXT WEEK BOTH THE OPERATIONAL RUNS OF THE GFS AND
ECMWF DEVELOP A CUT OFF LOW TO OUR WEST...HOWEVER THERE IS NOT
AGREEMENT ON WHEN AND WHERE THIS WILL OCCUR. THE WEATHER PREDICTION
CENTER STATES IN THEIR EXTENDED FORECAST DISCUSSION THAT THERE IS A
LACK OF OVERLAP OF ANY OF MODEL RUNS AND THERE IS WIDE SPREAD NOT
ONLY AMONG THE MODELS BUT ALSO ENSEMBLE MEMBERS. AS A RESULT A MODEL
BLENDED APPROACH WAS USED FOR THE FORECAST. OVERALL WHAT THERE IS
GENERAL AGREEMENT ON IS FOR UNSETTLED WEATHER FOR EARLY NEXT WEEK.
HAVE CHANCE POPS FOR MONDAY THROUGH WEDNESDAY WITH CHANCES FOR
THUNDERSTORMS DURING AFTERNOON AND EVENING HOURS. AS FOR TEMPERATURES
ANTICIPATING SEASONABLE WARM HIGHS AND MILD/WARM LOWS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS ARE CURRENTLY IN PLACE AT ALL TAF SITES AND THESE
LOOK TO CONTINUE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS.
BKN-OVC HIGH LEVEL CLOUDS ARE CURRENTLY IN PLACE OVER THE ENTIRE
REGION...ALTHOUGH SOME LOWER CLOUDS AT 4-5 KFT ARE ALSO PRESENT
AT KPOU DUE TO A NEARBY FRONTAL BOUNDARY. WINDS WILL CONTINUE TO
BE LIGHT OR CALM FOR THE REMAINDER OF THE OVERNIGHT HOURS AS WELL.

DURING THE DAY ON THURSDAY...A CONVECTIVE COMPLEX CURRENTLY OVER
THE MIDWEST WILL MOVE TOWARDS THE REGION. IT WILL BE DRY TO START
THE START...BUT CLOUDS WILL CONTINUE TO THICKEN AND LOWER THROUGH
THE DAY. A BATCH OF RAIN SHOWERS WILL MOVE FROM WEST TO EAST
ACROSS THE REGION LATER IN THE DAY. THE MODELS STILL AREN/T
HANDLING THE TIMING OF THIS FEATURE VERY WELL...BUT IT APPEARS TO
BEGIN AT THE TERMINALS AT SOME POINT BETWEEN THE LATE AFTERNOON
AND EARLY EVENING HOURS. MOST OF THE RAIN LOOK TO REMAIN SOUTH OF
KGFL...BUT THE OTHERS TERMINALS LOOK TO SEE A SEVERAL HOUR PERIOD
OF RAINFALL THROUGH LATE THURSDAY EVENING. SFC BASED INSTABILITY
WILL BE LIMITED SO WON/T INCLUDE THUNDER AT THIS TIME...BUT WILL
CONTINUE TO WATCH MODEL TRENDS AND UPSTREAM OBS...AS THUNDER MAY
POTENTIALLY NEED TO BE INCLUDED AT SOME POINT THANKS TO SOME
ELEVATED INSTABILITY.

WITHIN THE RAIN...FLYING CONDITIONS WILL DROP TO MVFR LEVELS FOR
BOTH CIGS/VSBYS...AND COULD POTENTIALLY REACH IFR...ALTHOUGH NOT
CONFIDENT YET ENOUGH WITH THE TIMING/DURATION TO INCLUDE IFR AT
THIS TIME. BEHIND THE RAINFALL...IT WILL REMAIN MOIST THROUGH THE
LOW LEVELS OF THE ATMOSPHERE FOR THURSDAY NIGHT ALONG WITH CALM
WINDS...SO FLYING CONDITIONS WILL REMAIN POOR THANKS TO LINGERING
LOW STRATUS AND FOG DEVELOPMENT FOR ALL SITES.

OUTLOOK...
FRI-SAT NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUN-SUN NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF
SHRA...TSRA.
MON-WED: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
MAINLY DRY WEATHER TONIGHT BUT WITH MORE SHOWERS ON THE WAY ON THURSDAY
INTO THURSDAY EVENING.

THE HEAVIEST RAINFALL WILL BE SOUTH OF THE CAPITAL REGION WHERE
UP TO HALF AN INCH OR MORE OF RAINFALL SHOULD ACCUMULATE...CLOSER
TO A QUARTER INCH IN THE CAPITAL REGION. LITTLE OR NO RAIN IS
FORECAST WELL NORTH OF I-90.

THEN...DRY WEATHER RETURNS LATE THURSDAY NIGHT INTO THE BALANCE OF THE
WEEKEND WITH THE USUAL DIURNAL TRENDS IN HUMIDITY.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SUNDAY
EVENING OR MONDAY.

&&

.HYDROLOGY...
IT WILL BE MAINLY DRY TONIGHT BUT MORE RAIN IS LIKELY ON THE WAY
BY LATER THURSDAY... MAINLY SOUTH OF THE CAPITAL REGION. WE ARE
FORECASTING RAINFALL AMOUNTS AROUND HALF AN INCH SOUTH OF THE
CAPITAL REGION...CLOSER TO A QUARTER OF AN INCH IN AND AROUND THE
CAPITAL REGION...MUCH LESSER AMOUNTS OR NO RAIN WELL NORTH OF
ALBANY.

IT SHOULD BE NOTED THE 12Z AND 18Z NAM RUNS WERE MUCH HIGHER WITH
QPF (MORE LIKE 2 INCHES) TO THE SOUTH OF ALBANY. THE 18Z RUN WAS
MUCH SLOWER THAN THE 12Z ONE...BUT STILL GAVE HEAVY RAINFALL FOR
THURSDAY NIGHT. HAVE LEANED WITH THE OTHER MODELS WHICH INDICATED
AMOUNTS MUCH CLOSER TO OUR ON GOING FORECAST.

ASSUMING THIS AMOUNT OF RAINFALL...WE EXPECT NO HYDROLOGY
PROBLEMS. HOWEVER... IF THE NAM WERE TO VERIFY...WE WOULD SEE
SIGNIFICANT RISES ON RIVERS TO OUR SOUTH AND POSSIBLY EVEN SOME
LOCALIZED FLOODING. WHILE WE PRETTY MUCH DISREGARDED THE NAM
SOLUTION... WE WANTED TO MENTION IT.

THE SYSTEM WILL MOVE SOMETIME THURSDAY EVENING...FOLLOWED BY DRY
WEATHER FRIDAY INTO MOST OF THE WEEKEND.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/HWJIV
NEAR TERM...IAA/HWJIV/SNYDER
SHORT TERM...HWJIV
LONG TERM...IAA
AVIATION...FRUGIS
FIRE WEATHER...HWJIV/11
HYDROLOGY...HWJIV/11
Hazardous weather outlook, Jul 8, 5:21 PM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
521 PM EDT WED JUL 8 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
521 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:36 PM EDTAreal Flood AdvisoryALYSchoharie114 min

Nearby

Flash Flood Watches in New York, 2015Flash Flood Watches in Massachusetts, 2015Flash Flood Watches in Connecticut, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.